MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MISSION NEEDLE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MISSION NEEDLE; BIOPSY INSTRUMENT
Catalog Number 1410MS
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a two-year-old patient underwent an ultrasound guided liver biopsy through hard density tissue using mission disposable biopsy needle, the device allegedly failed to obtain sample.It was further reported that post puncture, the patient allegedly experienced hemorrhage and subsequent hemorrhagic shock and hemoperitoneum requiring surgical intervention with exploratory laparotomy to control bleeding.No coaxial was used.Current status of the patient is unknown.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one mission device was received for evaluation.Upon visual evaluation, the device appeared to be clean and received with protective tubing.The device was returned in initial configuration.During functional testing, the device was fully primed without issue.The device was then inserted into a chicken breast without issue.The device was further tested by cocking and firing the device 10 times into chicken breast at each penetration depth, for a total of 20 tests.The device was able to prime, advance and fire properly.All 20 samples were obtained without issue.Therefore, the investigation is unconfirmed for the reported failure to obtain sample as the device was able to prime, fire and able to obtain all 20 samples with no issues.A definitive root cause for the failure to obtain sample could not be determined based upon the provided information.It is unknown whether patient and/or procedural issues contributed to the reported event.Labelling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.G3, h6 (component, method, result, conclusion).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent an ultrasound guided liver biopsy through hard density tissue using mission disposable biopsy needle, the device allegedly failed to obtain sample.It was further reported that post puncture, the patient allegedly experienced hemorrhage and subsequent hemorrhagic shock and hemoperitoneum requiring surgical intervention with exploratory laparotomy to control bleeding.No coaxial was used.Current status of the patient was unknown.

Brand Name
MISSION NEEDLE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CAREFUSION D.R. 203 LTD.
zona franca las americas
km 22-e-1
santo domingo 11606
DR   11606
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key21958545
Report Number2020394-2025-00655
Device Sequence Number9274661
Product Code KNW
UDI-Device Identifier00801741096945
UDI-Public(01)00801741096945(17)270728(10)0001581117
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K171953
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1410MS
Device Lot Number0001581117
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer08/08/2025
Initial Report FDA Received Date05/05/2025
Supplement Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown